Social Anxiety Support Forum banner

1 - 20 of 43 Posts
Joined
·
206 Posts
Discussion Starter · #1 ·
How bad are they?

I've been on 300mgs since about April, and I feel like it's just not doing good things for me anymore. I'm feeling like I'm backsliding with the progress I've made. Plus, it was more effective in my depression than my anxiety. I just think there has to be something better out there. I think I even had my first panic attack the other day. :|

My psychologist just moved away, and I was referred to a nurse practitioner who I have my first appointment with on Tuesday.

I really want to quit Effexor, I am just afraid of the withdrawls.
 

·
Registered
Joined
·
5,337 Posts
Isn't the FDA recommended maximum 225 mg? Usually it's not a good idea to go above the FDA max, might be a good idea to taper down to 225 for a while, then go down slowly from there, towards the end of the taper if theres still problems, switch to prozac and take advantage of the prozac bridging technique. And if neccisery add a benzo/sedative to control the insomnia and unease that it might cause.
 

·
Registered
Joined
·
192 Posts
Do you feel as though it has lost it's efficacious properties?

Or just that you feel like a change?

That is one thing I am always worried about, ....I don't want this drug to poop out on me.
 

·
Banned
Joined
·
232 Posts
if it ever helped you you could try another of the same or similar type, ask pharmacist

your dose was unusually high, older books give a max of 300
 

·
Registered
Joined
·
12 Posts
It's my understanding that Effexor is pretty much in a class of its own. It's not impossible that a lower dose would actualy be better. If you do titrate off of it you may want to go realy slow so you can see if are actualy better at a low dose. Also not every has the major side effects when going off, I went from 300 mg to zero in a months time with no real side effects.
 

·
Buried at Sea
Joined
·
5,104 Posts
Hmmm, 300 is pretty hardcore.

If my shaky, fuzzy, zombie-like, being-beaten-in-the-head-with-a-golf-club withdrawal experience (on a smaller dosage) was any indication you should probably start by tapering.
 

·
Registered
Joined
·
141 Posts
I was able to cut from 300mg to 75mg in a month or so, in 2 or 3 steps. From there to 0mg, it was a very slow process for each step down. Don't rush it and don't be afraid to go back up to a previous level for a day or two before trying again.

Patience and you'll be fine.
 

·
Registered
Joined
·
5,337 Posts
From "Scared to try effexor" post

I was on Effexor XR for 3 or 4 years on a 150-300mg dosage. The tapering off for me was quite bad. I was previously on Paxil and stopped with it cold turkey. It was rough for a couple days but nothing crazy.

The Effexor, even with numerous and prolonged steps down in dosage (from 150 to 0mg over 6 months staying at each new, lower dose for a couple weeks), was very very unpleasant. Lots of brain zaps, chills, etc along the way. Be patient with it; it is manageable.

FWIW, I only noticed the withdraw-like symptoms while taking Effexor when I missed 2-3 days doses.

-B
So the steps down from the lower doses was the hardest part?
 

·
Registered
Joined
·
141 Posts
Yeah there was a long period of opening capsules and counting pellets at the lower doses (reducing by a few pellets each week or two).

FWIW, this was over a year ago (ie my recollection of the process is not exact).
 

·
Registered
Joined
·
192 Posts
I've been on 300mg for 2 weeks now, ......I wouldn't call that hardcore. I missed a dose yesterday and felt absolutely fine.

It's worse for some people as I don't have any side effects. In fact, ....Effexor makes ejaculating much more intense. So sex life is better.
 

·
Registered
Joined
·
156 Posts
hi everyone,

when i have tried to stop efexor it has been terrible. my head has been v light or v heavy, i've lost all emotional control, felt v dizzy etc etc.

so anyway i have just stayed on the drugs for 6 years. i am only on 75mg a day now though.

i think i'll just carry on taking them...


tim
 

·
Registered
Joined
·
141 Posts
hi everyone,

when i have tried to stop efexor it has been terrible. my head has been v light or v heavy, i've lost all emotional control, felt v dizzy etc etc.

so anyway i have just stayed on the drugs for 6 years. i am only on 75mg a day now though.

i think i'll just carry on taking them...

tim
I will say that I noticed I was more emotional towards the end of tapering off Effexor and even after getting off of it completely. It could be something as little as a sappy commercial and I would feel tears well up in my eyes. It was weird, but at least I was able to get off.
 

·
Registered
Joined
·
5,337 Posts
Effexor Withdrawls seem kind of odd, coz say for example you take an SSRI and either it doesn't work for you or it causes too many side effects, it's not really that hard to stop them IMO (I've quit both paxil and lexapro cold turkey with no problems, though not recommended.) But if the same problem happens with effexor ie it doesnt work, or it causes intolerable side effects, it seems as if your stuck on it for a long time regardless :S, has anyone found themself in this situation?
 

·
Registered
Joined
·
544 Posts
Part of my current downfall I suspect is because of coming off Effexor. That med is just poison. The fact the doctors don't know what's wrong with me and my stomach, is probably a contribution from damage done by Effexor. Heck if I probably went back on it it might reverse some of my symptoms, but what would be the point in getting on something that caused me problems in the first place?

When I came off Effexor the withdrawal was horrific yes, worse than Paxil but the tapering I did was ridiculous. My doctor seemed to think after being on Effexor for 3-4 months at 75mg that I could easily hop onto Mirtazapine after a 2-3 taper down to the NON-XR version of 37.5mg. I had eletric shocks all over my body, not just my head, for ages. Who knows what damage I did to my nerves. All my advice is take the taper slow, this is YOUR body.
 

·
Registered
Joined
·
5,337 Posts
I think the bottom line basically is that effexor has a very short half life, so withdrawls are something worth exercising special caution with. This is an unfortunate drawback because it appears to be one of the most effective treatments for depression currently on the market, Catch 22 if you ask me.
 

·
The Power Of Nature
Joined
·
6,010 Posts
Prozac can be used to taper down, just take prozac instead of effexor and you can taper down the prozac, wich has a very long halflife.
 
1 - 20 of 43 Posts
Top